MAUDE Adverse Event Report: DERMA SCIENCES, INC. MEDIHONEY TUBE - 1.5 FL OZ (44 ML) - STERILE; MEDIHONEY OTHER

DERMA SCIENCES, INC. MEDIHONEY TUBE - 1.5 FL OZ (44 ML) - STERILE; MEDIHONEY OTHER
Catalog Number 31515
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Event or Problem Description
A customer reported a wound got infected around the time he was using medihoney (id 31515).No additional information was provided after several attempts.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated h9.
 
Additional Manufacturer Narrative
The medihoney (id 31515) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.The complaint indicates that the customer purchased medihoney sku 31515 on amazon and received a recall notice for the product.Customer reports that they had an infection of their wound around the time of use of the product.The recall is for the optional applicator tip due to packaging sterility concerns.The customer has not confirmed if the applicator tip was used in this case or not.If the customer used the applicator tip, it is possible that there was a breach of sterility of the applicator packaging which could lead to infection.It is also possible that in the normal course of healing and treatment of the wound that the wound became infected by outside sources (other products, lack of protection of the wound, contamination of the wound site from environmental sources, lack of following instruction for use of the product).Without further information provided by the customer of evaluation of a returned product, further narrowing of possible sources of infection cannot be made.The customer has not provided the lot number, any photos of the product or wound for examination, and has not responded to any gfe communication requests for further information.As a result, no dhr review or lot commonality query could be initiated.The report of infection could not be confirmed.Federal law requires that the product be sold and used only under the supervision of a physician per the ifu.As the product was used outside of indications for use, this complaint may be categorized as a user error.There are no legal sales of any medihoney products on amazon and integra has confirmed that amazon is selling counterfeit products under the product name of medihoney.Integra initiated a corrective and preventative action (capa), as medihoney products are indicated as rx only devices; however, they are being sold ¿over-the-counter¿ through online retailers.There are currently no controls to prevent this distribution.This investigation may be closed at this time but may be reexamined if the customer provides any additional information.
 
Event or Problem Description
N/a.

Brand Name
MEDIHONEY TUBE - 1.5 FL OZ (44 ML) - STERILE
Common Device Name
MEDIHONEY OTHER
Manufacturer (Section D)
DERMA SCIENCES, INC.
104 shorting road
104 shorting road
toronto, ontario M1S 3 S4
CA  M1S 3S4
Manufacturer (Section G)
DERMA SCIENCES, INC.
104 shorting road
toronto, ontario M1S 3 S4
CA   M1S 3S4
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20635964
Report Number3005920706-2024-00014
Device Sequence Number7422868
Product Code FRO
UDI-Device Identifier10381780486824
UDI-Public10381780486824
Combination Product (Y/N)N
PMA/510(K) Number
K101793
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number31515
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2024
Supplement Date Received by Manufacturer12/31/2024
06/02/2025
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date12/31/2024
06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
30052920706/09132024/C/0
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown